MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENVOY 6F, MPD 90CM; PERCUTANEOUS CATHETER

MEDOS INTERNATIONAL SARL ENVOY 6F, MPD 90CM; PERCUTANEOUS CATHETER
Model Number 670-258-90
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot: (30769441) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that before the start of a procedure, a ¿black deposit¿ was noted upon the opening of the complaint device, an envoy® guiding catheter 6f, 90 cm, mpd (67025890 / 30769441).There was no report of any patient involvement / negative patient impact.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 04-jan-2023.[additional information]: on 04-jan-2023, additional information was received.The information indicated that there had not been any packaging issues.The integrity of the sterile was not compromised.The information indicated that the ¿black deposit¿ is visible; the information did not provide a description of the appearance nor identification of the reported black deposit.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 30-jan-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile envoy® guiding catheter 6f, 90 cm, mpd was received inside the original packing pouch without the cardboard.The returned device with the original packaging was contained in the decontamination pouch.Visual inspection was performed.A foreign black particle / material is seen on the hub of the device.Microscopic inspection was conducted.Under magnification, the envoy guiding catheter was observed to be undamaged.The foreign material was also inspected; the origin of the material cannot be determined.The particle was then submitted to fourier-transform infrared spectroscopy (ftir) to determine its composition.The foreign material was isolated from the surface of the hub and tested by infrared spectroscopy as received.The spectrum obtained showed an inorganic salt base material, presumably a silicate base material.Three principal peaks suggest the composition of the foreign particle.Stretching vibration of silicon monoxide (sio) is usually taken as evidence for a three-dimensional amorphous silica phase.Additional bands related to organic aliphatic functional groups are observed, two bands associated to symmetric and asymmetric stretching vibration of methylene groups, and another two peaks can be associated with carbonyl group bond vibration signal.Overall, ftir revealed that foreign material is primarily composed of inorganic silicate base material.However, the full material identification and source cannot be determined by ftir terms.The manufacturing team investigation was also performed.Molding and packaging procedures were recreated during the investigation according to manufacturing procedures.The process failure mode and effect analysis (pfmea) was reviewed to determine if any under-risk criteria were met; however, during the evaluation, it was noted that there is no probability to generate this kind of contamination, as this type of contamination is considered easy to remove when it is presented in the external side of the hub.The analysis investigation results ruled out the match of the particles found with the polycarbonate resin mold that is used during the manufacturing process of cerenovus devices.The reported issue in the complaint that before the start of the procedure, a ¿black deposit¿ was noted upon opening the complaint device was confirmed based on the findings mentioned above; the source of the black spot could not be obtained.The integrity of the catheter was also verified by confirming that there was not any damage or material breakage.Additionally, inspections are in place that prevent this kind of failure from leaving the facility.A review of manufacturing documentation associated with this lot (30769441) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent device contamination from leaving the facility.The instructions for use (ifu) contains the following precaution: inspect the guiding catheter before use to verify that its size, shape, and condition are suitable for the specific procedure.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
ENVOY 6F, MPD 90CM
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16075704
Report Number3008114965-2022-00834
Device Sequence Number18056052
Product Code DQY
UDI-Device Identifier10886704031758
UDI-Public10886704031758
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number670-258-90
Device Catalogue Number67025890
Device Lot Number30769441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer01/04/2023
01/30/2023
08/03/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date01/04/2023
01/30/2023
08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown